Alert archive / Minnesota / Fire Weather Watches in 2012

Fire Weather Watch 10, NWS Twin Cities, MN

October 1, 20128 counties in Minnesota

NWS Twin Cities, MN issued this fire weather watch at Oct 1, 2012, 3:41 AM CDT for 8 counties in Minnesota. It took effect at Oct 2, 2012, 2:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 1, 2012, 3:41 AM CDT (08:41 UTC)
In effect from
Oct 2, 2012, 2:00 PM CDT
Expired
Oct 1, 2012, 6:58 PM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3063 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS83 KMPX 010841
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 AM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR WEST CENTRAL
THROUGH SOUTH CENTRAL MINNESOTA...
...FIRE WEATHER WATCH IN EFFECT FOR TUESDAY AFTERNOON FOR WEST
CENTRAL MINNESOTA...

.A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR WEST CENTRAL
THROUGH SOUTH CENTRAL MINNESOTA. THE WARNING IS ALONG AND WEST OF
A LINE FROM STAPLES...THROUGH HUTCHINSON...TO JUST WEST OF ALBERT
LEA. NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS
THE WARNING AREA IN THE WAKE OF A COLD FRONT. SOME GUSTS TO 30
MPH ARE LIKELY AS WELL. AS THE WIND INCREASES...RELATIVE HUMIDITY
VALUES WILL LOWER TO BETWEEN 20 AND 25 PERCENT. THIS WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS.

IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY
AFTERNOON FOR WEST CENTRAL MINNESOTA. THE FIRE WEATHER WATCH
TUESDAY AFTERNOON IS ALONG AND WEST OF A LINE FROM MONTEVIDEO TO
STAPLES. WINDS ARE FORECAST TO INCREASE FROM THE SOUTH TUESDAY
AFTERNOON TO NEAR 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES
LOWERING TO 25 PERCENT OR LESS. THIS MAY LEAD TO CRITICAL FIRE
WEATHER CONDITIONS.

MNZ041-042-047-048-054>056-064-011645-
/O.UPG.KMPX.FW.A.0009.121001T1900Z-121002T0000Z/
/O.NEW.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/
/O.NEW.KMPX.FW.A.0010.121002T1900Z-121003T0000Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
341 AM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL 
THROUGH SOUTH CENTRAL MINNESOTA...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL
MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS
IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

RED FLAG WARNING TODAY...

* AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER 
  ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER 
  ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE 
  WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND 
  FIRE WEATHER ZONE 064 YELLOW MEDICINE.

* WINDS...NORTHWEST 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF
  TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY.

FIRE WEATHER WATCH TUESDAY...

* AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER 
  ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER 
  ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE 
  WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND 
  FIRE WEATHER ZONE 064 YELLOW MEDICINE.

* WINDS...SOUTH 15 TO 20 MPH.

* TIMING...TUESDAY AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ049-057-058-065>067-073>075-082-083-091-092-011645-
/O.UPG.KMPX.FW.A.0009.121001T1900Z-121002T0000Z/
/O.NEW.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/
STEARNS-KANDIYOHI-MEEKER-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ST. CLOUD...WILLMAR...LITCHFIELD...
OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
341 AM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL
THROUGH SOUTH CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS
IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 049 STEARNS...FIRE WEATHER 
  ZONE 057 KANDIYOHI...FIRE WEATHER ZONE 058 MEEKER...FIRE 
  WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 MCLEOD...
  FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD...
  FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET...
  FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE 
  EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 
  FARIBAULT.

* WINDS...NORTHWEST 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RAH
2 follow-up statements
222 
WWUS83 KMPX 011623
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1123 AM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR WEST CENTRAL
THROUGH SOUTH CENTRAL MINNESOTA... 
...FIRE WEATHER WATCH IN EFFECT FOR TUESDAY AFTERNOON FOR WEST
CENTRAL MINNESOTA...

.A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR WEST CENTRAL
THROUGH SOUTH CENTRAL MINNESOTA. THE WARNING IS ALONG AND WEST OF
A LINE FROM STAPLES...THROUGH HUTCHINSON...TO JUST WEST OF ALBERT
LEA. NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS
THE WARNING AREA IN THE WAKE OF A COLD FRONT. SOME GUSTS TO
30 MPH ARE LIKELY AS WELL. AS THE WIND INCREASES...RELATIVE
HUMIDITY VALUES WILL LOWER TO BETWEEN 20 AND 25 PERCENT. THIS
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY
AFTERNOON FOR WEST CENTRAL MINNESOTA. THE FIRE WEATHER WATCH
TUESDAY AFTERNOON IS ALONG AND WEST OF A LINE FROM MONTEVIDEO TO
STAPLES. WINDS ARE FORECAST TO INCREASE FROM THE SOUTH TUESDAY
AFTERNOON TO NEAR 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES
LOWERING TO 25 PERCENT OR LESS. THIS MAY LEAD TO CRITICAL FIRE
WEATHER CONDITIONS.

MNZ041-042-047-048-054>056-064-020100-
/O.CON.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/
/O.CON.KMPX.FW.A.0010.121002T1900Z-121003T0000Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
1123 AM CDT MON OCT 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH
CENTRAL MINNESOTA... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
WEST CENTRAL MINNESOTA...

RED FLAG WARNING TODAY...

* AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER 
  ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER 
  ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE 
  WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND 
  FIRE WEATHER ZONE 064 YELLOW MEDICINE.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. 

FIRE WEATHER WATCH TUESDAY...

* AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER 
  ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER 
  ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE 
  WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND 
  FIRE WEATHER ZONE 064 YELLOW MEDICINE.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...TUESDAY AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ049-057-058-065>067-073>075-082-083-091-092-020000-
/O.CON.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/
STEARNS-KANDIYOHI-MEEKER-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ST. CLOUD...WILLMAR...LITCHFIELD...
OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
1123 AM CDT MON OCT 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH
CENTRAL MINNESOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 049 STEARNS...FIRE WEATHER 
  ZONE 057 KANDIYOHI...FIRE WEATHER ZONE 058 MEEKER...FIRE 
  WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 MCLEOD...
  FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD...
  FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET...
  FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE 
  EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 
  FARIBAULT.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BORGHOFF
965 
WWUS83 KMPX 012358
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FOR TUESDAY FOR WEST CENTRAL
MINNESOTA...

.A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY FOR WEST CENTRAL
MINNESOTA....ALONG AND WEST OF A LINE FROM GRANITE FALLS TO STAPLES.
SOUTHERLY WINDS ARE FORECAST TO INCREASE TUESDAY AFTERNOON TO
NEAR 20 MPH AS RELATIVE HUMIDITY VALUES LOWER TO 20 PERCENT OR
LESS. THIS IS EXPECTED TO LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

MNZ041-042-047-048-054>056-064-020800-
/O.EXP.KMPX.FW.W.0009.000000T0000Z-121002T0000Z/
/O.UPG.KMPX.FW.A.0010.121002T1900Z-121003T0000Z/
/O.NEW.KMPX.FW.W.0010.121002T1600Z-121003T0000Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
658 PM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL MINNESOTA...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS
IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER 
  ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER 
  ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE 
  WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND 
  FIRE WEATHER ZONE 064 YELLOW MEDICINE.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...11 AM TUESDAY TO 7 PM TUESDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ049-057-058-065>067-073>075-082-083-091-092-020100-
/O.EXP.KMPX.FW.W.0009.000000T0000Z-121002T0000Z/
STEARNS-KANDIYOHI-MEEKER-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ST. CLOUD...WILLMAR...LITCHFIELD...
OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
658 PM CDT MON OCT 1 2012

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA...

ALTHOUGH FIRE DANGER WILL BE AT A MINIMUM DURING THE OVERNIGHT
HOURS...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP ACROSS
WEST CENTRAL MINNESOTA ON TUESDAY.

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Oct 1, 3:34 AM CDT, 7 minutes earlier.

Area forecast discussion, Oct 1, 3:34 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
334 AM CDT MON OCT 1 2012

.DISCUSSION...

SHORT TERM CONCERN IS WHETHER ENOUGH MOISTURE ASSOCIATED WITH A
FAIRLY POTENT SHRTWV ACROSS NORTH DAKOTA...CAN GENERATE A FEW
MEASURABLE SHOWERS ACROSS MAINLY WC/SC MN. LONGER TERM CONCERN IS
WHETHER WE GET DRY SLOTTED ACROSS S MN THU AND THE MAIN STORM
SYSTEM MOVES N OF OUR FA.

REGIONAL RADAR IMAGERY STILL SHOWED TWO SMALL BANDS OF -SHRA
ACROSS WC MN...AND ACROSS SD. WV IMAGERY ALSO SHOWED A POTENT
SHRTWV ACROSS ND...WHICH IS PROGGED TO MOVE INTO WC MN BY LATE
MORNING. THERE SHOULD REMAIN ENOUGH MOISTURE AT MID-LEVELS TO KEEP
ISOLD/SCATTERED SHRA ACROSS WC/SC MN THRU NOON. ELSEWHERE...ONLY
CLDS WILL PREVAIL.

INCREASING NORTHWEST WINDS TODAY IN THE WAKE OF A COLD FRONT ALONG
WITH RELATIVE HUMIDITY VALUES LOWERING BELOW 30 PERCENT HAVE LEAD
TO A RED FLAG WARNING FOR WEST CENTRAL THROUGH SOUTH CENTRAL
MINNESOTA. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
TUESDAY AFTERNOON FOR WEST CENTRAL MINNESOTA. WINDS WILL INCREASE
FROM THE SOUTH TO NEAR 20 MPH TUESDAY AFTERNOON ALONG WITH HUMIDITY
VALUES LOWERING TO 15 TO 20 PERCENT.

THE LARGE STORM SYSTEM ACROSS THE SOUTHERN MISSISSIPPI RIVER
VALLEY WILL LIKELY PLAY AN IMPORTANT ROLE THRU WED AS THE
CIRCULATION ASSOCIATED WITH THIS FEATURE WILL AID IN A CONTINUED
CONFLUENCE FLOW ALOFT. THIS WILL HINDER ANY LARGE SCALE LIFT AND
MOISTURE WILL LIKELY BE LIMITED TO HIGH CLOUDINESS.

ALTHOUGH MODELS HAVE BEEN MORE CONSISTENT LATELY WITH LATE WED/THU
SYSTEM ACROSS THE NORTHERN PLAINS/UPPER MIDWEST. I STILL HAVE
RESERVATIONS OF THE EXACT TRACK OF THE UPPER LOW PROGGED TO MOVE
ACROSS SOUTHERN CANADA EARLY IN THE EVOLUTION OF THIS
SYSTEM...THEN RAPIDLY DEVELOP NE OF THE GREAT LAKES BY LATE THU.
THIS TRACK WOULD KEEP THE BULK OF THE PRECIPITATION ACROSS ND/N
MN...WITH ONLY CHC POPS ACROSS THE SD AND SOUTHERN MN. WC/CENTRAL
MN MAY BE CLOSE ENOUGH TO WARRANT LIKELY POPS AS WE GET CLOSER TO
MIDWEEK.

LATER SHIFTS WILL NEED TO MONITOR HOW THE UPPER JET EVOLVES ACROSS
THE NORTHERN PLAINS WITH RESPECT TO THE ORIENTATION OF THE JET
REGIONS. THE ORIENTATION OF THE SFC LOW AND THE CURRENT MODEL RUN
OF THE JET...THE MAIN PRECIPITATION FIELD WILL BE N/NW OF OUR FA.
AS THE SFC LOW MOVES NE OF OUR REGION...IT SHOULD INTENSIFY AND
ALLOW FOR STRONG WINDS TO DEVELOP AS IT DEPARTS. ALTHOUGH CRITICAL
THICKNESS VALUES REMAIN WARM ENOUGH FOR ARE AREA TO REMAIN
LIQUID...FURTHER TO THE N/NE SNOW WILL LIKELY FALL...WITH SOME
ACCUMULATIONS POSSIBLE IN THE ARROWHEAD REGION OF MN IF ENOUGH
COLD AIR AND DEEP MOISTURE REMAINS.

AFT THU...COLD CANADIAN AIR WILL CONTINUE TO MOVE ACROSS THE
UPPER MIDWEST THROUGH THE UPCOMING WEEKEND. LITTLE OR NO
PRECIPITATION IS EXPECTED AS THE MAIN STORM SYSTEMS WILL LIKELY
REMAIN ALONG THE LEE OF THE ROCKIES DUE TO UPSLOPE...AND ACROSS
THE SOUTHERN PLAINS. ..JLT..

&&

.AVIATION... /06Z TAF ISSUANCE/

COLD FRONT APPROACHING AXN OUT THE GATE AND WILL BE WORKING EAST
ACROSS THE AREA OVERNIGHT...CLEARING EAU AROUND 15Z. TREND FROM
00Z MODEL RUNS HAS BEEN TO GO EVEN DRIER WITH THE FROPA...WITH MID
LEVEL CLOUDS MOVING THROUGH A BIT SLOWER. ONLY REAL CHANGE MADE TO
TAFS THEN WAS TO DELAY ONSET AND CLEARING OF MID LEVEL DECK
THROUGH THE MORNING/AFTERNOON. GUSTY NW WINDS STILL LOOK ON TAP AS
MIXING PICKS UP IN THE MORNING...WITH WINDS QUICKLY BACKING OFF
AROUND SUNSET.

KMSP...CONTINUED DRY TAF FOR MSP...WITH BEST POTENTIAL FOR ANY
SHRA COMING BETWEEN 16Z AND 18Z. FOR WINDS...WILL LIKELY GO LGT
AND VRB FOR A PERIOD BEFORE THE FROPA...BEFORE NW WINDS BECOME
ESTABLISHED. GOOD MODEL AGREEMENT ON A 10/11Z FROPA...WITH 300-330
WINDS BECOMING QUICKLY ESTABLISHED.

/OUTLOOK FOR KMSP/
TUE...VFR. WINDS SE AT 5KTS.
WED...VFR. WINDS SW AT 10KTS.
THU...MVFR POSSIBLE WITH CHANCE -SHRA. NW AT 15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR BLUE EARTH-BROWN-CHIPPEWA-DOUGLAS-FARIBAULT-
     KANDIYOHI-LAC QUI PARLE-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-
     REDWOOD-RENVILLE-SIBLEY-STEARNS-STEVENS-SWIFT-TODD-WATONWAN-
     YELLOW MEDICINE.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-
     SWIFT-TODD-YELLOW MEDICINE.

WI...NONE.
&&

JLT/MPG
Hazardous weather outlook, Sep 30, 1:19 PM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 PM CDT SUN SEP 30 2012

MNZ041-047-048-054>058-064>067-073>076-082>084-091>093-011830-
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-MARTIN-FARIBAULT-
FREEBORN-
119 PM CDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY AFTERNOON
ALONG THE MINNESOTA RIVER VALLEY DUE TO LOW HUMIDITY AND GUSTY
NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ042>045-049>053-059>063-068>070-077-078-085-WIZ014>016-023>028-
011830-
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-
DAKOTA-RICE-GOODHUE-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
119 PM CDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:41 AM CDTRed Flag WarningMPXBlue Earth, Brown, Chippewa, Douglas, Faribault, Kandiyohi and 15 more15 hr
Oct 1, 6:58 PM CDTRed Flag WarningMPXBenton, Brown, Chippewa, Douglas, Kandiyohi, Lac qui Parle and 12 more24 hr

Nearby

Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.